Florida, 2016Lightning Strike in Florida, July 30, 2016
July 30, 2016 · NWS TBW · 1 event in 1 county or zone
Late morning thunderstorms along the Florida west coast produced numerous lightning strikes across Pinellas county. One of which struck a power pole in Seminole.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late morning thunderstorms along the Florida west coast produced numerous lightning strikes across Pinellas county. One of which struck a power pole in Seminole.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 30, 8:18 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 30, 8:18 AM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
918 AM EDT SAT JUL 30 2016
.UPDATE...Local observations and satellite have been showing mostly
clear to partly cloudy conditions and light winds this morning.
The radar over land has been quiet, but showers and storms have
been firing up over the gulf coast waters all morning. This trend
is expected to continue through late morning/early afternoon when
the west coast sea breeze begins to develop. Once the sea breeze
sets up, cloud coverage will increase and storms will develop over
the coastal counties and push inland through the afternoon and
evening hours. The highest concentration of storm activity can be
expected from the I-4 corridor south. As far as temperatures, we
started off very muggy with most places coming in near 80 degrees
already with RH values in the 90 percent or higher range. As we've
seen the past several days, the daytime high will be a few degrees
above normal with low to mid 90's expected. The forecast is on
track for now so no changes are needed at this time.
&&
.AVIATION...No real changes since the last update. Light winds
will continue through the morning, then turning to the SW/W through
the late morning and afternoon with scattered storms developing and
continuing through around 00z. Winds again become light and variable
overnight. VFR will generally prevail, with MVFR to IFR conditions
in any storms that move over a terminal.
&&
.MARINE...High pressure continues to ridge over the central part of
the Florida peninsula which will produce variable winds in the 5-8
knot range. Thunderstorms have been firing up over the coastal
waters all morning. These late night/early morning storms can be
expected over the coming days, with decreasing coverage during the
day as storms move over land. Winds and seas are expected to remain
below cautionary level for the next 5 days.
&&
.Preliminary Point Temps/PoPs...
TPA 92 78 92 77 / 40 20 30 30
FMY 93 76 91 76 / 40 40 60 20
GIF 94 75 93 75 / 40 30 40 20
SRQ 92 77 91 76 / 30 10 30 30
BKV 93 74 93 73 / 40 20 30 30
SPG 91 79 91 79 / 30 10 20 30
&&
.TBW Watches/Warnings/Advisories...
FL...None.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...74/Wynn
UPPER AIR...18/Fleming
DECISION SUPPORT...14/Mroczka
Hazardous weather outlook, Jul 30, 4:04 AM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
504 AM EDT SAT JUL 30 2016
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-310915-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
504 AM EDT SAT JUL 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
CARLISLE
Lightning, Pinellas
- When
- July 30, 10:30 AM EST
- Where
- Pinellas County, 0.5 mi WNW of Seminole
- Property damage
- $500
- Reported by
- Fire Department/Rescue
- Coordinates
- 27.834, -82.787
The city of Seminole Fire Rescue reported a power pole being struck by lightning along U.S. Hwy 19. This caused power lines to come down in the road way closing the intersection temporarily.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, July 30 to 31, 20162 deaths · $22 million · 26 events
- Flash Flooding and Flooding in New Jersey, July 30 to 31, 2016$3.1 million · 52 kt wind · 77 events
- Rip Current in Puerto Rico, July 30, 20161 death · 1 event
- Flood in West Virginia, July 30, 2016$1.2 million · 1 event
- Flash Flooding in Pennsylvania, July 30, 2016$160,000 · 2 events
- Hail and Heavy Rain in Kansas, July 30 to 31, 2016$125,000 · 1.5 in hail · 5 events
- Flash Flooding in New Mexico, July 30, 2016$60,000 · 2 events
- Flooding in Pennsylvania, July 30, 2016$50,000 · 3 events
- Flood in Arizona, July 30, 2016$50,000 · 1 event
- Flash Flood in Michigan, July 30, 2016$40,000 · 1 event
- Damaging Winds in Arizona, July 30, 2016$35,000 · 52 kt wind · 2 events
- Flash Flood and Damaging Wind in Louisiana, July 30, 2016$30,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640586.